Alert archive / New Mexico / Wind Advisories in 2009

Wind Advisory 20, NWS Albuquerque, NM

March 29, 2009

NWS Albuquerque, NM issued this wind advisory at Mar 29, 2009, 8:21 PM MDT. It took effect at Mar 30, 2009, 6:00 AM MDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Mar 29, 2009, 8:21 PM MDT (02:21 UTC)
In effect from
Mar 30, 2009, 6:00 AM MDT
Expired
Mar 30, 2009, 8:00 PM MDT
In force
14 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 300221
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
821 PM MDT SUN MAR 29 2009

...STRONG WINDS EXPECTED TONIGHT THROUGH MONDAY AFTERNOON ALONG
   AND EAST OF THE CENTRAL MOUNTAIN CHAIN...

.A POTENT UPPER LEVEL SYSTEM WILL BRING STRONG WINDS TO LOCALES
ALONG AND EAST OF THE CENTRAL MOUNTAINS STARTING AROUND MIDNIGHT
TONIGHT THROUGH EARLY MONDAY EVENING. STRONGEST WINDS WILL OCCUR
ACROSS THE SANDIA...MANZANO AND SACRAMENTO MOUNTAINS AS WELL AS
THE ADJACENT HIGH PLAINS. WINDY CONDITIONS ARE ALSO EXPECTED FOR
THE SANGRE DE CRISTO MOUNTAINS...NORTHEAST HIGHLANDS AND PORTIONS
OF THE EAST CENTRAL AND SOUTHEAST PLAINS.

NMZ008-300330-
/O.EXP.KABQ.WI.Y.0019.000000T0000Z-090330T0200Z/
WEST CENTRAL MOUNTAINS-
INCLUDING THE CITY OF...GALLUP/GRANTS
821 PM MDT SUN MAR 29 2009

...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING. 

WIND SPEEDS WILL GRADUALLY WEAKEN AS THE EVENING PROGRESSES...
HOWEVER A STRONG COLD FRONT WILL BRING BRIEF WINDY CONDITIONS IN
ITS WAKE TONIGHT. SPEEDS OF 20 TO 35 MPH WITH GUSTS UP TO 45 MPH
CAN BE EXPECTED THROUGH EARLY MONDAY MORNING.

$$

NMZ010-011-016-017-026-301100-
/O.UPG.KABQ.HW.A.0004.090330T1200Z-090331T0200Z/
/O.NEW.KABQ.HW.W.0010.090330T0600Z-090331T0200Z/
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...SANDIA PARK/CEDAR CREST...
MORIARTY/ESTANCIA...CARRIZOZO...RUIDOSO
821 PM MDT SUN MAR 29 2009

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM MDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM
MDT MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WEST WINDS OF 35 TO 45 MPH WITH GUSTS NEAR 60 MPH WILL DEVELOP
AFTER MIDNIGHT TONIGHT OVER THE SANDIA...MANZANO AND SACRAMENTO
MOUNTAINS AND THE ADJACENT HIGH PLAINS. THE STRONGEST WINDS ARE
EXPECTED LATE MONDAY MORNING THROUGH THE MID-AFTERNOON BEFORE
TAPERING OFF. AREAS OF BLOWING DUST ARE POSSIBLE...WHICH COULD
REDUCE VISIBILITIES AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

&&

$$

NMZ004-005-012-301100-
/O.NEW.KABQ.WI.Y.0020.090330T1200Z-090331T0200Z/
SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-
CONCHAS LAKE/GUADALUPE COUNTY-
INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE...
LAS VEGAS/RATON...SANTA ROSA
821 PM MDT SUN MAR 29 2009

...WIND ADVISORY IN EFFECT FROM 6 AM TO 8 PM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 8 PM MDT MONDAY. 

WEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 55 MPH WILL DEVELOP
AFTER MIDNIGHT TONIGHT OVER THE SANGRE DE CRISTO MOUNTAINS...THE
NORTHEAST HIGHLANDS AS WELL AS THE INTERSTATE 40 CORRIDOR NEAR
SANTA ROSA. THE STRONGEST WINDS ARE EXPECTED DURING THE MORNING
THROUGH THE MID-AFTERNOON BEFORE GRADUALLY TAPERING OFF. BLOWING
DUST IS POSSIBLE IN AREAS WITHOUT SNOW COVER...WHICH MAY REDUCE
VISIBILITIES AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ013-018>021-301100-
/O.NEW.KABQ.WI.Y.0020.090330T1600Z-090331T0200Z/
QUAY COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-
CURRY COUNTY-
INCLUDING THE CITIES OF...TUCUMCARI...FORT SUMNER...ROSWELL...
PORTALES...CLOVIS
821 PM MDT SUN MAR 29 2009

...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MDT MONDAY. 

WEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL DEVELOP
LATE MONDAY MORNING THROUGH THE EARLY EVENING ACROSS THE EAST
CENTRAL AND SOUTHEAST PLAINS OF NEW MEXICO. AREAS THAT WILL BE
IMPACTED BY THE STRONG WINDS INCLUDE HIGHWAY 70 BETWEEN ROSWELL
AND CLOVIS AND HIGHWAY 206 FROM MILNESAND TO PORTALES. LOCALIZED
BLOWING DUST IS POSSIBLE...REDUCING VISIBILITIES AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

DPORTER/43
4 follow-up statements
000 
WWUS75 KABQ 301056
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
456 AM MDT MON MAR 30 2009

...VERY WINDY CONDITIONS EXPECTED TODAY...

.A STRONG UPPER LEVEL STORM SYSTEM AND ASSOCIATED SURFACE LOW
PRESSURE WILL PRODUCE STRONG WINDS TO AREAS ALONG AND EAST OF THE
CENTRAL MOUNTAIN CHAIN...INCLUDING THE INTERSTATE 40 CORRIDOR. THE
STRONGEST WINDS ARE EXPECTED TO OCCUR ACROSS THE
SANDIA...MANZANO AND SACRAMENTO MOUNTAINS AND ADJACENT HIGH
PLAINS. THE STRONG WINDS ARE EXPECTED TO GRADUALLY SUBSIDE AFTER
SUNSET THIS EVENING. IN ADDITION TO THE STRONG WINDS...AREAS OF
BLOWING DUST MAY CREATE LOCALIZED VISIBILITY REDUCTIONS.

NMZ010-011-016-017-026-310200-
/O.CON.KABQ.HW.W.0010.000000T0000Z-090331T0200Z/
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...SANDIA PARK/CEDAR CREST...
MORIARTY/ESTANCIA...CARRIZOZO...RUIDOSO
456 AM MDT MON MAR 30 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING. 

WEST WINDS OF 35 TO 45 MPH WITH GUSTS NEAR 60 MPH ARE EXPECTED
TODAY. THE STRONGEST WINDS ARE LIKELY TO OCCUR DURING PEAK MIXING
WHICH WILL BE FROM LATE THIS MORNING THROUGH THE AFTERNOON. THE
STRONG WINDS MAY CREATE AREAS OF BLOWING DUST WHICH MAY CAUSE
LOCALIZED VISIBILITY REDUCTIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

&&

$$

NMZ004-005-012-310200-
/O.CON.KABQ.WI.Y.0020.090330T1200Z-090331T0200Z/
SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-
CONCHAS LAKE/GUADALUPE COUNTY-
INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE...
LAS VEGAS/RATON...SANTA ROSA
456 AM MDT MON MAR 30 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

WEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 55 MPH ARE LIKELY
TODAY. THIS INCLUDES THE INTERSTATE 40 CORRIDOR. THE STRONGEST
WINDS ARE EXPECTED DURING THE MORNING AND AFTERNOON HOURS BEFORE
GRADUALLY TAPERING OFF. BLOWING DUST IS POSSIBLE IN AREAS WITHOUT
SNOW COVER...WHICH MAY REDUCE VISIBILITIES AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ013-018>021-310200-
/O.CON.KABQ.WI.Y.0020.090330T1600Z-090331T0200Z/
QUAY COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-
CURRY COUNTY-
INCLUDING THE CITIES OF...TUCUMCARI...FORT SUMNER...ROSWELL...
PORTALES...CLOVIS
456 AM MDT MON MAR 30 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM
MDT THIS EVENING. 

WEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL DEVELOP
LATER THIS MORNING AND CONTINUE THROUGH THE EARLY EVENING ACROSS THE
EAST CENTRAL AND SOUTHEAST PLAINS OF NEW MEXICO. AREAS THAT WILL
BE IMPACTED BY THE STRONG WINDS INCLUDE HIGHWAY 70 BETWEEN ROSWELL
AND CLOVIS AND HIGHWAY 206 FROM MILNESAND TO PORTALES. AREAS OF BLOWING
DUST ARE POSSIBLE WHICH MAY REDUCE VISIBILITIES AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
000 
WWUS75 KABQ 310135
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
735 PM MDT MON MAR 30 2009

NMZ010-011-016-017-026-310245-
/O.EXP.KABQ.HW.W.0010.000000T0000Z-090331T0200Z/
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...SANDIA PARK/CEDAR CREST...
MORIARTY/ESTANCIA...CARRIZOZO...RUIDOSO
735 PM MDT MON MAR 30 2009

...HIGH WIND WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. 

GUSTY NORTHWEST WINDS TO 45 MPH WILL CONTINUE THROUGH MID
EVENING...BUT WIDESPREAD DANGEROUS WINDS ARE NO LONGER EXPECTED.

$$

NMZ004-005-012-013-018>021-310245-
/O.EXP.KABQ.WI.Y.0020.000000T0000Z-090331T0200Z/
SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE...
LAS VEGAS/RATON...SANTA ROSA...TUCUMCARI...FORT SUMNER...
ROSWELL...PORTALES...CLOVIS
735 PM MDT MON MAR 30 2009

...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING. 

GUSTY NORTHWEST WINDS TO 40 MPH WILL CONTINUE THROUGH MID
EVENING...BUT WIDESPREAD HAZARDOUS WINDS ARE NO LONGER EXPECTED.

$$

SHY
000 
WWUS75 KABQ 310201
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
801 PM MDT MON MAR 30 2009

NMZ010-011-016-017-026-310315-
/O.EXP.KABQ.HW.W.0010.000000T0000Z-090331T0200Z/
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...SANDIA PARK/CEDAR CREST...
MORIARTY/ESTANCIA...CARRIZOZO...RUIDOSO
801 PM MDT MON MAR 30 2009

...HIGH WIND WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. 

WHILE WIND SPEEDS HAVE COME DOWN SIGNIFICANTLY ALL ACROSS THE
WARNING AREA...WEST AND NORTHWEST WINDS WILL STILL BLOW AT 
TIMES IN THE 15 TO 25 MPH RANGE WITH SOME GUSTS TO 30 OR 35 
MPH. THE STRONGER GUSTS WILL BE LOCALIZED MAINLY ON THE HIGHER
RIDGES AS WELL AS THROUGH AND BELOW PASSES AND CANYONS IN THE
MOUNTAINS.

$$

NMZ004-005-012-013-018>021-310315-
/O.EXP.KABQ.WI.Y.0020.000000T0000Z-090331T0200Z/
SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE...
LAS VEGAS/RATON...SANTA ROSA...TUCUMCARI...FORT SUMNER...
ROSWELL...PORTALES...CLOVIS
801 PM MDT MON MAR 30 2009

...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING. 

WINDS WILL BLOW OCCASIONALLY AT SPEEDS OF 10 TO 25 MPH INTO MID OR
LATE EVENING.

$$

43
000 
WWUS75 KABQ 310209 CCA
NPWABQ

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
803 PM MDT MON MAR 30 2009

CORRECTION TO WIND ADVISORY SECTION.

NMZ010-011-016-017-026-310315-
/O.COR.KABQ.HW.W.0010.000000T0000Z-090331T0200Z/
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...SANDIA PARK/CEDAR CREST...
MORIARTY/ESTANCIA...CARRIZOZO...RUIDOSO
803 PM MDT MON MAR 30 2009

...HIGH WIND WARNING EXPIRED AT 8 PM MDT THIS EVENING...

THE HIGH WIND WARNING EXPIRED AT 8 PM MDT THIS EVENING.

WHILE WIND SPEEDS HAVE COME DOWN SIGNIFICANTLY ALL ACROSS THE
WARNING AREA...WEST AND NORTHWEST WINDS WILL STILL BLOW AT 
TIMES IN THE 15 TO 25 MPH RANGE WITH SOME GUSTS TO 30 OR 35 
MPH. THE STRONGER GUSTS WILL BE LOCALIZED MAINLY ON THE HIGHER
RIDGES AS WELL AS THROUGH AND BELOW PASSES AND CANYONS IN THE
MOUNTAINS.

$$

NMZ004-005-012-013-018>021-310315-
/O.COR.KABQ.WI.Y.0020.000000T0000Z-090331T0200Z/
SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE...
LAS VEGAS/RATON...SANTA ROSA...TUCUMCARI...FORT SUMNER...
ROSWELL...PORTALES...CLOVIS
803 PM MDT MON MAR 30 2009

...WIND ADVISORY EXPIRED AT 8 PM MDT THIS EVENING...

THE WIND ADVISORY EXPIRED AT 8 PM MDT THIS EVENING.

WIND SPEEDS HAVE COME DOWN SIGNIFICANTLY ALL ACROSS THE ADVISORY
AREA...HOWEVER IN THE VICINITY OF THE SANGRE DE CRISTOS AND
NORTHEAST HIGHLANDS WEST AND NORTHWEST WINDS WILL STILL BLOW AT
TIMES IN THE 15 TO 25 MPH RANGE WITH SOME GUSTS TO 30 OR 35 MPH.
THE STRONGER GUSTS WILL BE LOCALIZED MAINLY ON THE HIGHER RIDGES
AS WELL AS THROUGH AND BELOW PASSES AND CANYONS IN THE MOUNTAINS.
ELSEWHERE WINDS WILL BLOW OCCASIONALLY AT SPEEDS OF 10 TO 20 MPH
INTO LATE EVENING.

$$

43

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Mar 29, 3:01 PM MDT, 5 hours 20 minutes earlier.

Area forecast discussion, Mar 29, 3:01 PM MDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
301 PM MDT SUN MAR 29 2009

.DISCUSSION...
UNSETTLED WEATHER TO CONTINUE ACROSS NEW MEXICO AS STORM SYSTEMS
ARRIVE EVERY COUPLE OF DAYS.

CIRRUS CONTINUES TO OVERSPREAD THE AREA THIS AFTERNOON AHEAD OF THE
NEXT STORM SYSTEM.  PER WATER VAPOR IMAGERY...CENTER OF UPPER LEVEL
SYSTEM NOW MOVING INTO WESTERN WYOMING.  IT WILL CONTINUE TO MOVE
EASTWARD OVERNIGHT ACROSS WYOMING AS THE BASE OF THE TROUGH SWEEPS
ACROSS THE FOUR CORNERS AREA AND NORTHERN NEW MEXICO.  THE
ASSOCIATED COLD FRONT IS NOW MOVING THROUGH UTAH.  3 HR PRESSURE
RISES BEHIND THE FRONT ARE NOT AS GREAT AS THEY WERE THIS
MORNING...BUT NONETHELESS...STRONG AND GUSTY WINDS REMAIN ASSOCIATED
WITH THIS FEATURE.  WILL OPT TO LEAVE CURRENT WIND ADVISORY ACROSS
THE WEST CENTRAL MOUNTAINS GOING THROUGH 8 PM AS PRESSURE GRADIENT
CONTINUES TO STRENGTHEN THIS AFTERNOON. ATTM...THINKING THAT WINDS
WILL DECREASE AFTER SUNSET...BUT MAY PICK UP ALONG AND BEHIND THE
FRONT AS IT ARRIVES TONIGHT. GIVEN THAT THE PRESSURE RISES ARE NOT
AS GREAT IN THE LAST FEW HOURS COMBINED WITH THE FACT THAT MET AND
MAV GUIDANCE ARE NOT SHOWING STRONG WINDS...AM NOT AS CONCERNED THAT
WINDS WILL REACH ADVISORY CRITERIA WITH THE FRONT.

STILL LOOKS AS THOUGH RAIN TURNING TO SNOW WILL ACCOMPANY THE FRONT
TONIGHT...THOUGH AMOUNTS MAY BE PRETTY SLIM. AN INCH OR TWO OF SNOW
AT BEST MAY OCCUR ACROSS THE HIGHER TERRAIN TO THE NORTH AND WEST.

CONCERN FOR HIGH WINDS ARE INCREASING FOR TOMORROW.  STRONG PRESSURE
GRADIENT WILL EXIST ACROSS THE EASTERN PLAINS AND 700MB WINDS OF
50-70KT LOOK TO BE COMMON...ESPECIALLY IN THE MORNING. HAVE DECIDED
TO HOIST A HIGH WIND WATCH FOR THE SANDIA/MANZANOS...SOUTH CENTRAL
MOUNTAINS AND ADJACENT HIGH PLAINS FOR TOMORROW BETWEEN 12Z AND
02Z.  SOME CONCERN THAT KSRR OR KCQC MAY REACH CRITERIA BEFORE
12Z...BUT WILL LET LATER SHIFTS MONITOR.  ALSO EXPECT LATER SHIFTS
TO ISSUE A WIND ADVISORY FOR MUCH OF THE REST OF THE EASTERN PLAINS
FOR A SIMILAR TIME PERIOD.  THE EXCEPTION MAY BE THE FAR NORTHEAST
PLAINS WHERE A COLD FRONT WILL DROP SOUTH INTO THE AREA.  SOME
PRECIPITATION MAY ACCOMPANY THE FRONT...AND HAVE ADJUSTED THE POPS
FOR TOMORROW TO ACCOUNT FOR BETTER PRECIP CHANCES ACROSS THE WEST IN
THE MORNING...AND ACROSS THE NORTHEAST IN THE AFTN.

TUESDAY WILL REMAIN BREEZY TO WINDY...BUT DRY. WEDNESDAYS WINDS WILL
BE EVEN STRONGER AS YET ANOTHER SYSTEM APPROACHES THE AREA. A STRONG
SFC LOW WILL SET UP IN SE CO AS THE UPPER LEVEL SYSTEM APPROACHES.
APPEARS AS THOUGH AREAS NORTH OF I-40 WILL HAVE THE BEST CHANCE AT
ANY PRECIPITATION...WHILE THE REMAINDER OF THE STATE WILL SEE WINDY
TO VERY WINDY CONDITIONS.  THIS SYSTEM WILL EXIT THE STATE BY
THURSDAY MORNING.

MODELS STILL SHOWING AN UPPER LEVEL SYSTEM TO AFFECT THE STATE
FRIDAY INTO SATURDAY...BUT SIGNIFICANT DIFFERENCE REMAIN IN TIMING
AND STRENGTH OF THE SYSTEM.  INHERITED POPS LOOKS REASONABLE AND DID
NOT MAKE ANY CHANGES.

34

&&

.AVIATION...
UPPER TROUGH AND ASSOCIATED COLD FRONT TO SWING THROUGH FOUR
CORNERS REGION TONIGHT THEN EASTWARD OVER NORTHERN AND CENTRAL NEW
MEXICO MONDAY. IN GENERAL...VFR CONDITIONS TO PREVAIL THROUGH
09Z...ALTHOUGH EXPECT OCCASIONAL MOUNTAIN OBSCURATIONS IN
SCATTERED MAINLY MVFR CIGS/VSBYS TO DEVELOP IN SNOW SHOWERS ALONG
AND IN THE WAKE OF THE FRONT...GENERALLY ALONG A LINE FROM KGUP TO
E33 NORTHWESTWARD BEFORE 09Z. IN ADDITION...WESTERLY WIND GUSTS TO
40 OR 45KTS POSSIBLE IN VICINITY OF FRONT AND OVER AND DOWNWIND OF
MOUNTAINS.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z.

&&

.FIRE WEATHER...
UPPER TROUGH AND ASSOCIATED COLD FRONT TO SWING THROUGH FOUR
CORNERS REGION TONIGHT AND THEN EASTWARD OVER NORTHERN AND CENTRAL
NEW MEXICO MONDAY. EXPECT ISOLATED TO SCATTERED SNOW SHOWERS TO
DEVELOP ALONG AND IN THE WAKE OF THE FRONT OVER THE NORTHWEST
THIRD TO NORTHERN HALF OF THE STATE TONIGHT...WITH GOOD RH
RECOVERIES OVER THAT REGION...BUT ONLY MODEST RECOVERIES OVER THE
SOUTH AND EAST. GUSTY WESTERLY WINDS THIS AFTERNOON MAY PERSIST
THROUGH THE EVENING AND INTO MONDAY MORNING...ESPECIALLY NEAR THE
FRONTAL BOUNDARY AND OVER AND DOWNWIND OF THE CENTRAL MOUNTAIN
CHAIN.

WHILE STRONG WEST TO NORTHWEST WINDS ARE EXPECTED MONDAY OVER THE
EAST AND SOUTH...DUE TO COOLER TEMPERATURES...HUMIDITIES ARE NOT
ANTICIPATED TO FALL TO CRITICAL VALUES...WITH THE EXCEPTION OF THE
FAR SOUTHERN PORTIONS OF ZONES 106 AND 107 AS WELL AS THE SOUTHERN
HALF OF ZONE 108. CONSEQUENTLY...WILL NOT ISSUE A FIRE WEATHER WATCH
AT THIS TIME.

THEREAFTER...NORTHWEST FLOW ALOFT EXPECTED TUESDAY WITH A WARMING
TREND AND BREEZY TO WINDY AND DRY WEATHER. ANOTHER FAST MOVING
SYSTEM TO CLIP THE NORTH CENTRAL AND NORTHEAST WEDNESDAY COULD BRING
ISOLATED TO SCATTERED RAIN AND HIGHER TERRAIN SNOW SHOWERS TO THE
REGION. VENTILATION MONDAY THROUGH WEDNESDAY SHOULD RANGE FROM GOOD
TO EXCELLENT MOST LOCALES. A MORE VIGOROUS STORM SYSTEM COULD WIND
UP THE WORK WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  30  45  24  53 /  40  20   0   0
GALLUP..........................  28  44  17  52 /  30  40   0   0
GRANTS..........................  33  46  16  53 /  10  20   0   0
GLENWOOD........................  32  62  27  67 /   5   5   0   0
CHAMA...........................  20  40  10  42 /  20  40  10   5
LOS ALAMOS......................  27  43  22  48 /   5  20   0   0
RED RIVER.......................  19  36   9  38 /  10  30   5   5
TAOS............................  28  43  14  48 /   5  20   5   0
SANTA FE........................  29  43  19  50 /   0  10   0   0
SANTA FE AIRPORT................  32  47  22  52 /   0  10   0   0
ESPANOLA........................  30  48  23  54 /   0  10   5   0
ALBUQUERQUE HEIGHTS.............  39  53  28  59 /   0   5   0   0
ALBUQUERQUE VALLEY..............  37  54  26  61 /   0   5   0   0
ALBUQUERQUE FOOTHILLS...........  38  51  27  57 /   0  10   0   0
ALBUQUERQUE WEST MESA...........  36  53  27  59 /   0   5   0   0
SOCORRO.........................  39  59  30  65 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  32  46  21  52 /   0  10   0   0
MORIARTY/ESTANCIA...............  32  47  24  54 /   0   5   0   0
CARRIZOZO.......................  41  60  29  59 /   0   0   0   0
RUIDOSO.........................  41  52  27  54 /   0   0   0   0
RATON...........................  31  49  16  53 /   0  20  10   0
LAS VEGAS.......................  32  46  17  50 /   0   5   5   0
ROY.............................  33  50  24  52 /   0   5   5   0
CLAYTON.........................  33  54  23  56 /   0  20   5   0
SANTA ROSA......................  40  56  28  61 /   0   5   5   0
TUCUMCARI.......................  39  57  26  61 /   0   5   5   0
FORT SUMNER.....................  40  62  29  63 /   0   0   5   0
CLOVIS..........................  39  66  30  63 /   0   0   5   0
PORTALES........................  40  68  28  64 /   0   0   5   0
ROSWELL.........................  43  75  33  70 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES...NMZ101-105>109.

WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...
NMZ008.

HIGH WIND WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR THE
FOLLOWING ZONES...NMZ010-011-016-017-026.

&&

34/99
Hazardous weather outlook, Mar 29, 3:51 PM MDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
351 PM MDT SUN MAR 29 2009

NMZ001>021-026-301200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
351 PM MDT SUN MAR 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A RED FLAG WARNING REMAINS IN EFFECT THROUGH 9 PM ACROSS ALL AREAS
EXCEPT NORTH CENTRAL AND NORTHEAST NEW MEXICO. LOW HUMIDITIES
COMBINED WITH STRONG WINDS WILL CONTINUE TO CREATE CRITICAL FIRE
WEATHER CONDITIONS.

A WIND ADVISORY REMAINS IN EFFECT FOR PORTIONS OF WESTERN NEW
MEXICO THROUGH 8 PM THIS EVENING. WINDS OF 25 TO 35 MPH WITH GUSTS
NEAR 50 MPH ARE LIKELY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG WEST TO NORTHWEST WINDS ARE EXPECTED OVER MUCH OF CENTRAL
AND EASTERN NEW MEXICO ON MONDAY.  A HIGH WIND WATCH IS IN EFFECT
FOR THE SANDIA AND MANZANO MOUNTAINS...SOUTH CENTRAL MOUNTAINS AND
ADJACENT HIGH PLAINS WHERE WINDS OF 35 TO 45 MPH WITH GUSTS UP TO
60 MPH ARE POSSIBLE. WIND SPEEDS OF 30 TO 40 MPH WITH HIGHER GUSTS
ARE ANTICIPATED FOR MUCH THE EASTERN PLAINS AS WELL.

IN ADDITION...CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE
ACROSS PORTIONS OF THE EAST CENTRAL PLAINS MONDAY THROUGH
WEDNESDAY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

34

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 8:21 PM MDTHigh Wind WarningABQ24 hr
Mar 30, 4:15 AM MDTRed Flag WarningABQ15 hr

Nearby

Wind Advisories in New Mexico, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.